All-hands meeting 2019

Europe/Copenhagen
Gudbrandsgård hotell

Gudbrandsgård hotell

KVITFJELLVEGEN 471, FÅVANG NORWAY
Participants
  • Abdulrahman Azab Mohamed
  • Aleksi Kallio
  • Ali Syed
  • Amgad Hanafy
  • Anders Larsson
  • Anders Sjöström
  • Anette Lauen Borg
  • Anne Fouilloux
  • Antti Pursula
  • Balazs Konya
  • Bjørn Lindi
  • Chandan Basu
  • Christian Soettrup
  • Christopher Thomas
  • Dan Still
  • Dmytro Karpenko
  • Dmytro Titov
  • Erik Edelmann
  • Erland Hochheim
  • Gudmund Høst
  • Henric Zazzi
  • Ilja LIVENSON
  • Ingemar Fällman
  • ivar koppel
  • Jaakko Leinonen
  • Jacob Brandrup
  • Jens Larsson
  • Johan Viklund
  • Johanna Törnroos
  • John White
  • Jon Ander Novella
  • Jonas Hagberg
  • Josefine Nordling
  • Juha Fagerholm
  • Juha Törnroos
  • Juho Lehtonen
  • Kalle Happonen
  • Kim Brugger
  • Kine Bugge Halvorsen
  • Lene Krøl Andersen
  • Maiken Pedersen
  • Maja Nordhild
  • Martin Norling
  • Matthias Obst
  • Mattias Wadenstein
  • Michaela Barth
  • Máni Maríus Viðarsson
  • Nanjiang Shu
  • Niclas Jareborg
  • Oliver Stein
  • Oxana Smirnova
  • Petter A. Urkedal
  • Radovan Bast
  • Raymond Kristiansen
  • Rob Pennington
  • Sabry Razick
  • Stefan Negru
  • Steven Longmore
  • Teemu Kataja
  • Thor Wikfeldt
  • Tomasz Malkiewicz
  • Ville Salmela
  • Vincent Garonne
  • Wibowo Arindrarto
  • Xiaxi Li
  • Yacine Khettab
    • 15:30 17:30
      PM/PO meetings Meeting room: Plenum 2

      Meeting room: Plenum 2

      Gudbrandsgård hotell

      Pre-event Project Manager / Project Owner meetings
      https://wiki.neic.no/int/PMPO_meeting_2019-01-28

      Convener: Gudmund Høst (NeIC)
    • 17:00 18:00
      Registration 1h Lobby ()

      Lobby

    • 18:00 19:00
      Welcome talk 1h Kongressen ()

      Kongressen

      Speaker: Gudmund Høst (NeIC)
    • 19:00 19:30
      Hackathon: Introduction to the hackathon and opening remarks Kongressen ()

      Kongressen

      Team work, hackathon

    • 19:30 21:30
      Dinner 2h
    • 09:00 10:00
      Keynote: Astro-ecology: astrophysics meets conservation biology (Steven Longmore) Kongressen ()

      Kongressen

      The World Wildlife Fund for Nature (WWF) estimates that up to five species of life on our planet become extinct every day. This astonishing rate of decline has potentially catastrophic consequences, not just for the ecosystems where the species are lost, but also for the world economy and planet as a whole. Indeed, biodiversity loss and consequent ecosystem collapse is commonly listed as one of the 10 foremost dangers facing humanity, and most pressingly in the developing world. There is a fundamental need to routinely monitor animal populations over much of the globe so that conservation strategies can be optimized with such information. The challenge faced to meet this need is considerable. To date most monitoring of animal populations is conducted manually, which is extremely labour-intensive, inherently slow and costly. Building on technological and software innovations in astronomy and machine learning, we have developed a drone plus thermal infrared imaging system and an associated automated detection/identification pipeline that has the potential to provide a cost-effective and efficient way to overcome this challenge. I will describe the current status of the system and our efforts to enable local communities in developing countries with little/no technical background to run routine monitoring and management of animal populations over large and inhospitable areas and thereby tackle global biodiversity loss.

      Convener: Prof. Steven Longmore
      • 09:00
        Using machine learning to identify animals from drones 1h

        The World Wildlife Fund for Nature (WWF) estimates that up to five species of life on our planet become extinct every day. This astonishing rate of decline has potentially catastrophic consequences, not just for the ecosystems where the species are lost, but also for the world economy and planet as a whole. Indeed, biodiversity loss and consequent ecosystem collapse is commonly listed as one of the 10 foremost dangers facing humanity, and most pressingly in the developing world. There is a fundamental need to routinely monitor animal populations over much of the globe so that conservation strategies can be optimized with such information. The challenge faced to meet this need is considerable. To date most monitoring of animal populations is conducted manually, which is extremely labour-intensive, inherently slow and costly. Building on technological and software innovations in astronomy and machine learning, we have developed a drone plus thermal infrared imaging system and an associated automated detection/identification pipeline that has the potential to provide a cost-effective and efficient way to overcome this challenge. I will describe the current status of the system and our efforts to enable local communities in developing countries with little/no technical background to run routine monitoring and management of animal populations over large and inhospitable areas and thereby tackle global biodiversity loss.

        Speaker: Prof. Steven Longmore (Liverpool John Moores University)
    • 10:00 10:30
      Hackathon: Presentation of ideas Kongressen ()

      Kongressen

      Team work, hackathon

    • 10:30 14:30
      Break and Lunch 4h
    • 14:30 15:00
      Hackathon: Team formation Kongressen ()

      Kongressen

      Team work, hackathon

    • 15:00 16:30
      Hackathon: Team work! Rooms available: Kongressen, Dæhlie, Skari and Plenum2 ()

      Rooms available: Kongressen, Dæhlie, Skari and Plenum2

      Team work, hackathon

    • 16:30 17:00
      Hackathon: Checkpoint #1 - whole team please show up Skari ()

      Skari

      Team work, hackathon

    • 17:00 17:30
      Hackathon: Mentors go around Rooms available: Kongressen, Dæhlie, Skari and Plenum2 ()

      Rooms available: Kongressen, Dæhlie, Skari and Plenum2

      Team work, hackathon

    • 17:30 18:30
      Hackathon: Pitch training Skari

      Skari

      Team work, hackathon

    • 18:30 19:30
      Hackathon: Work continues Skari ()

      Skari

      Team work, hackathon

    • 19:30 21:00
      Dinner 1h 30m
    • 09:00 10:00
      Hackathon: Development continues Rooms available: Kongressen, Dæhlie, Skari and Plenum2 ()

      Rooms available: Kongressen, Dæhlie, Skari and Plenum2

      Team work, hackathon

    • 10:00 10:30
      Hackathon: Checkpoint Skari ()

      Skari

      Team work, hackathon

    • 10:30 15:00
      Break and lunch 4h 30m
    • 15:00 16:00
      Hackathon: Pitch drill Skari ()

      Skari

      Team work, hackathon

    • 16:00 17:00
      Hackathon: Development continues Rooms available: Kongressen, Dæhlie, Skari and Plenum2 ()

      Rooms available: Kongressen, Dæhlie, Skari and Plenum2

      Team work, hackathon

    • 17:00 18:00
      Hackathon: Final presentations! Kongressen ()

      Kongressen

      Team work, hackathon

    • 18:00 18:30
      Hackathon: Announcement of winners Kongressen ()

      Kongressen

      Team work, hackathon

    • 18:30 19:15
      FA2: NeIC Focus Area 2 - Share resources Kongressen ()

      Kongressen

      FA2

      Convener: Tomasz Malkiewicz (NeIC/CSC)
    • 19:30 21:00
      Dinner 1h 30m
    • 09:00 12:00
      Area meetings: Coderfinery Skari

      Skari

      Convener: Radovan Bast
    • 09:00 12:00
      Area meetings: Dellingr Kongressen

      Kongressen

      Convener: John White (NeIC)
    • 09:00 12:00
      Area meetings: Glenna2 Dæhlie

      Dæhlie

      Convener: Dan Still
    • 09:00 12:00
      Area meetings: NT1 Kongressen

      Kongressen

      Convener: Mattias Wadenstein (NeIC)
    • 09:00 12:00
      Area meetings: Tryggve2 Plenum 2

      Plenum 2

      Convener: Antti Pursula (CSC)
    • 12:00 13:00
      Lunch 1h
    • 13:00 16:30
      Shuttles to the airport 3h 30m
Your browser is out of date!

Update your browser to view this website correctly. Update my browser now

×